Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 259, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 31, 2010, 4:34 PM EDT for Toombs County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2010, 4:34 PM EDT (20:34 UTC)
- Expired
- Jul 31, 2010, 5:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 125 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3802 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
737
WUUS52 KFFC 312034
SVRFFC
GAC279-312115-
/O.NEW.KFFC.SV.W.0259.100731T2034Z-100731T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT SAT JUL 31 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN TOOMBS COUNTY IN SOUTHEAST GEORGIA
* UNTIL 515 PM EDT
* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CEDAR
CROSSING...MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
THOMPSON...ENGLISH EDDY...TOOMBS CENTRAL...JOHNSON CORNER AND NEW
BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3192 8227 3193 8228 3193 8231 3194 8238
3195 8239 3196 8248 3213 8246 3214 8218
3204 8219 3192 8222
TIME...MOT...LOC 2033Z 273DEG 13KT 3204 8240
$$2 follow-up statements
622
WWUS52 KFFC 312055
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT SAT JUL 31 2010
GAC279-312115-
/O.CON.KFFC.SV.W.0259.000000T0000Z-100731T2115Z/
TOOMBS GA-
455 PM EDT SAT JUL 31 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN TOOMBS COUNTY...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM AROUND NEW BRANCH TO TOOMBS CENTRAL TO
ENGLISH EDDY...MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THIS WARNING INCLUDE SOUTH THOMPSON...JOHNSON
CORNER AND CEDAR CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3192 8227 3193 8228 3193 8231 3195 8236
3195 8237 3196 8248 3213 8246 3214 8218
3204 8219 3192 8222
TIME...MOT...LOC 2053Z 273DEG 13KT 3213 8223 3201 8230
3194 8237
$$487
WWUS52 KFFC 312108
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EDT SAT JUL 31 2010
GAC279-312116-
/O.EXP.KFFC.SV.W.0259.000000T0000Z-100731T2115Z/
TOOMBS GA-
508 PM EDT SAT JUL 31 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TOOMBS COUNTY EXPIRES
AT 515 PM EDT...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM AROUND NEW BRANCH TO JOHNSON CORNER
TO ENGLISH EDDY...MOVING EAST AT 15 MPH.
THESE STORMS WERE WEAKENING...AND IF NO FURTHER INCREASE IN STRENGTH
OCCURS THE WARNING WILL BE ALLOWED TO EXPIRE AT 515 PM EDT.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3192 8227 3193 8228 3193 8231 3195 8236
3195 8237 3196 8248 3213 8246 3214 8218
3204 8219 3192 8222
TIME...MOT...LOC 2106Z 273DEG 13KT 3213 8217 3201 8224
3194 8231
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:58 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 31, 2:58 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 258 PM EDT SAT JUL 31 2010 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... DOMINATING RIDGE CENTERED OVER THE SOUTHERN PLAINS WILL DRIFT EVER SO SLOWLY EASTWARD THIS WEEKEND AND TAKE UP RESIDENCE OVER THE MISSISSIPPI VALLEY FOR THE ENTIRE WEEK. TO THE EAST OF THAT LARGE HIGH...NORTHWEST FLOW WILL ALLOW A MINOR IMPULSE TO SLIDE INTO NORTHERN GEORGIA TODAY AND TOONIGHT...BUT WITH HEIGHTS INCREASING EACH DAY...PRECIP CHANCES CORRESPONDINGLY DECREASE. HIGH HEAT AND HUMIDITY WILL PERSIST THROUGH AT LEAST THE EARLY PART OF THE WEEK...SO WILL CONTINUE HEAT ADVISORY AND HIGH HEAT WARNING INTO MONDAY. WILL ADJUST THE AREAS OF EACH...HOWEVER...TO REFLECT THE SLIGHTLY COOLER TEMPS. ADVISORY AND WARNING AREAS WILL BOTH BE SHIFTED SOUTH BY A COUPLE ROWS OF COUNTIES. MAV POPS FOR AFTERNOON CONVECTION ARE BELOW 10 PERCENT SUNDAY AND MONDAY. GIVEN THE HIGH HUMIDITY AND TEMPS CANNOT RULE OUT ISOLATED CONVECTION EACH AFTERNOON AND EARLY EVENING...SO WILL BUMP THOSE POPS UP A BIT. OTHERWISE...PERSISTENCE IS THE EXPECTATION AND CONFIDENCE IS HIGH. .LONG TERM /TUESDAY THROUGH SATURDAY/... WILL NOT HAVE TO MAKE MUCH ADJUSTMENT TO THE EXTENDED PORTIONS...AS THE STATIC PATTERN CONTINUES. TEMPS LOOK LIKE THEY WILL GRADUALLY CLIMB AGAIN BY MID-WEEK...SO HEAT ADVISORY AND WARNING AREAS WILL LIKELY SHIFT NORTH AGAIN. AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE PICTURE EACH DAY THROUGH SATURDAY. MODELS RADICALLY DIFFERENT ON TOPICAL ACTIVITY. NOT BITING ON GFS'S TROPICAL SYSTEM ENTERING THE CARIBBEAN BY SATURDAY. ECMWF HAS NO SUCH FEATURE AND CANADIAN TAKES ITS VERSION OF IT WELL INTO THE ATLANTIC. && .AVIATION... 18Z TAF DISCUSSION... STRATUS HAS DISSIPATED AND A WIDESPREAD CU FIELD HAS DEVELOPED WITH BASES OF 3000 TO 4000 FT. THIS WILL CONTINUE THRU THE AFTERNOON AND THEN DISSIPATE AFTER SUNSET. MAIN CONCERN IS THE SHORT WAVE MOVING OUT OF TN AND THE NORTH/SOUTH ORIENTED WARM FRONT ACROSS THE FA. THIS WILL PRODUCE SCATTERED TO WIDESPREAD CONVECTION ACROSS THE ATL/AHN AREAS WITH ISOLATED TO SCATTERED CONVECTION IN THE CSG/MCN AREAS. NAM SEEMS TO HAVE THE BEST HANDLE OF POSITION AND TIMING AND HAVE TRENDED TOWARD THE NAM. THIS SHORT WAVE WILL MOVE INTO CENTRAL GA THIS EVENING BUT AS DAYTIME HEATING FADES...SO WILL THE CONVECTION. AREA OF STRATUS WILL DEVELOP ACROSS EASTERN GA INTO CENTRAL GA BY 09Z SUN. WINDS WEST OF THE WARM FRONT WILL BE WESTERLY WHILE ON THE EAST SIDE WILL HAVE A SOUTHEAST COMPONENT. WINDS WILL GO CALM TONIGHT THROUGH SUNDAY MORNING. //ATL...CONFIDENCE...MEDUIM TO HIGH ON ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 97 75 96 74 / 60 20 20 20 10 ATLANTA 75 96 76 95 78 / 30 20 20 10 10 BLAIRSVILLE 69 93 70 89 69 / 50 30 20 20 10 CARTERSVILLE 69 98 70 97 72 / 40 30 20 20 10 COLUMBUS 78 102 79 98 79 / 20 20 20 10 10 GAINESVILLE 74 94 75 93 75 / 50 30 20 20 10 MACON 74 99 76 98 75 / 50 20 20 20 10 ROME 71 99 71 99 72 / 30 30 20 20 10 PEACHTREE CITY 70 95 72 96 72 / 30 20 20 10 10 VIDALIA 78 98 77 95 78 / 30 30 20 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM EDT MONDAY FOR THE FOLLOWING ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...JOHNSON... LAURENS...MONTGOMERY...PULASKI...STEWART...SUMTER...TELFAIR... TOOMBS...TREUTLEN...WEBSTER...WHEELER...WILCOX. HEAT ADVISORY UNTIL 8 PM EDT MONDAY FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BUTTS...CHATTAHOOCHEE...CLARKE...CRAWFORD... GLASCOCK...GREENE...HANCOCK...HARRIS...HOUSTON...JASPER... JEFFERSON...JONES...LAMAR...MACON...MARION...MERIWETHER... MONROE...MORGAN...MUSCOGEE...OCONEE...OGLETHORPE...PEACH... PIKE...PUTNAM...SCHLEY...SPALDING...TALBOT...TALIAFERRO... TAYLOR...TROUP...TWIGGS...UPSON...WARREN...WASHINGTON...WILKES... WILKINSON. SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BUTTS... CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB... DADE...DAWSON...DEKALB...DOUGLAS...EMANUEL...FANNIN...FLOYD... FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...GWINNETT... HALL...HANCOCK...HENRY...JACKSON...JASPER...JEFFERSON... JOHNSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK... PUTNAM...ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION... WALKER...WALTON...WARREN...WASHINGTON...WHITE...WHITFIELD... WILKES...WILKINSON. && 27
Hazardous weather outlook, Jul 31, 6:30 AM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 AM EDT SAT JUL 31 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 630 AM EDT SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. .SYNOPSIS... DEEP TROPICAL MOISTURE ACROSS SOUTHEAST GEORGIA THIS MORNING WILL OVERSPREAD THE ENTIRE STATE THIS AFTERNOON AHEAD OF AN UPPER LEVEL WEATHER DISTURBANCE APPROACHING GEORGIA FROM THE NORTHWEST. .PRIMARY HAZARDS... ISOLATED SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND FREQUENT LIGHTNING...ESPECIALLY THIS EVENING INTO OVERNIGHT TONIGHT. .OTHER HAZARDS... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR MUCH OF CENTRAL GEORGIA...WITH A HEAT ADVISORY COVERING THE REST OF CENTRAL AND PORTIONS OF NORTH GEORGIA. REFER TO THE LEAST WARNING AND ADVISORY STATEMENTS FOR ADDITIONAL DETAILS. .DISCUSSION... INSTABILITY WILL REMAIN SOMEWHAT LIMITED THROUGH EARLY AFTERNOON...THOUGH SHARPLY INCREASING BY EVENING WITH CAPES CLIMBING TO AROUND 2000. VERTICAL WIND SHEAR WILL ALSO MODESTLY INCREASE BY THIS EVENING AS A SHORTWAVE TROUGH CROSSES NORTH GEORGIA THIS EVENING. THE COMBINATION OF THESE FACTORS SHOULD RESULT IN ENHANCED THUNDERSTORM ACTIVITY THIS EVENING WITH A FEW STORMS BECOMING SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUSLY HOT AND HUMID CONDITIONS WILL PERSIST THROUGH AT LEAST SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Jul 31, 3:51 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 351 PM EDT SAT JUL 31 2010 GAZ108-109-312030- 351 PM EDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS IN WILCOX AND DODGE COUNTIES UNTIL 430 PM EDT... AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM AROUND GODWINSVILLE TO ABBEVILLE...MOVING SOUTHEAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS WILCOX AND DODGE COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GODWINSVILLE...PLAINFIELD... EASTMAN...CEDAR CREEK...UNION...FIVE POINTS...ABBEVILLE...CHAUNCEY... RHINE...JAY BIRD SPRINGS...BROWNING...MILAN AND ACHORD. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE DAMAGE TO TREE LIMBS AND BLOW UNSECURED OBJECTS AROUND. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Special weather statement, Jul 31, 3:58 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 358 PM EDT SAT JUL 31 2010 GAZ019-020-030>032-312030- 358 PM EDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND LIGHTNING IN PAULDING...POLK...COBB...BARTOW AND FLOYD COUNTIES UNTIL 430 PM EDT... AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS DEVELOPING BETWEEN ROME...CEDARTOWN...DALLAS...AND MARIETTA...MOVING SOUTHEAST AT 20 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Jul 31, 4:06 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 406 PM EDT SAT JUL 31 2010 GAZ024-312030- 406 PM EDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BANKS COUNTY UNTIL 430 PM EDT... AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOMER...MOVING SOUTHEAST AT 20 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. 19
Special weather statement, Jul 31, 4:13 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 413 PM EDT SAT JUL 31 2010 GAZ113-312115- 413 PM EDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN TOOMBS COUNTY UNTIL 515 PM EDT... AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NORTHWEST OF NORMANTOWN TO SOUTH OF MCNATT FALLS...MOVING SOUTHEAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS TOOMBS COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MCNATT FALLS...GRAYS LANDING...VIDALIA...ROCK SPRINGS...CEDAR CROSSING...CENTER...NORMANTOWN...SOUTH THOMPSON... TOOMBS CENTRAL...ENGLISH EDDY...SANTA CLAUS...SANTA CLAUS...LYONS... JOHNSON CORNER AND PONDEROSA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Special weather statement, Jul 31, 4:14 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 414 PM EDT SAT JUL 31 2010 GAZ110-312100- 414 PM EDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN TELFAIR COUNTY UNTIL 500 PM EDT... AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM AROUND WORKMORE...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TELFAIR COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WORKMORE AND HORSE CREEK WMA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Special weather statement, Jul 31, 4:23 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 423 PM EDT SAT JUL 31 2010 GAZ032-033-043-044-312100- 423 PM EDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN NORTHEAST DOUGLAS...SOUTHERN COBB AND CENTRAL FULTON COUNTIES UNTIL 500 PM EDT... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER AUSTELL...MOVING SOUTHEAST AT 20 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE WITH THIS ACTIVITY. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:51 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Laurens, Twiggs, Wilkinson | 24 min |
| Jul 31, 2:10 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens | 50 min |
| Jul 31, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen | 45 min |
| Jul 31, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 43 min |
| Jul 31, 3:55 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Treutlen, Wheeler | 35 min |
| Jul 31, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Barrow | 30 min |
| Jul 31, 6:15 PM EDT | Severe Thunderstorm Warning | FFC | Oconee, Walton | 45 min |
| Jul 31, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan | 49 min |
| Jul 31, 7:38 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.